MAUDE Adverse Event Report: SYNTHES GMBH DHS/DCS LAG SCREW 12.7MM THREAD/110MM-STERILE; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT

SYNTHES GMBH DHS/DCS LAG SCREW 12.7MM THREAD/110MM-STERILE; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Model Number 280.100
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/25/2021
Type of Reportable Event Malfunction
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021, the dhs plate was impossible to insert in the screw.The screw seems to be defective, since another screw was inserted perfectly in the plate.This report is for one (1) dhs/dcs lag screw 12.7 thread/110.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Initial reporter is a j&j employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: a product investigation was conducted.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that dhs/dcs-scr ø12.5 l110 sst has a bent condition at the proximal section, this condition could be related with the customer regarding an impossible to insert the screw on the dhs plate, however this cannot be conclusively determined since de dhs plate was not returned for evaluation.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.Based on the date of manufacture, the current and manufactured revision of current drawings (current and manufactured revision) were reviewed, and no design issues or discrepancies were identified.Dimensional inspection: no dimensional inspection was performed due to post-manufacturing damage and device geometry.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.The overall complaint was confirmed as the observed condition of the dhs/dcs-scr ø12.5 l110 sst would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.H3, h4, h6: a device history record (dhr) review was conducted: part # 280.100s, lot # l707921, manufacturing site: werk balsthal, release to warehouse date: 06 mar2018.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
This report is for one (1) dhs/dcs lag screw 12.7mm thread/110mm-sterile.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the subject device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
DHS/DCS LAG SCREW 12.7MM THREAD/110MM-STERILE
Common Device Name
APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK BALSTHAL (CH)
dornacherstrasse 20
balsthal 4710
SZ   4710
Manufacturer Contact
kara ditty-bovard
1302 wright lane east
west chester, PA 19380
6107195000
MDR Report Key13498384
Report Number8030965-2022-00775
Device Sequence Number3895452
Product Code KTT
UDI-Device Identifier10886982174918
UDI-Public(01)10886982174918
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K791619
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number280.100
Device Catalogue Number280.100S
Device Lot NumberL707921
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/09/2022
Supplement Date Received by Manufacturer02/09/2022
03/08/2022
03/25/2022
Initial Report FDA Received Date02/09/2022
Supplement Report FDA Received Date02/09/2022
03/11/2022
03/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/06/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - PLATES: DHS/DCS
Patient SexUnknown